Article Text

Download PDFPDF
Bleeding erosions in a man with psoriasis
  1. Riti Bhatia1,
  2. Neirita Hazarika1,
  3. Divya Chandrasekaran1,
  4. Prashant Joshi2
  1. 1Department of Dermatology, All India Institute of Medical Sciences, Rishikesh, Uttarakhand, India
  2. 2Pathology, All India Institute of Medical Sciences, Rishikesh, India
  1. Correspondence to Dr Riti Bhatia, All India Institute of Medical Sciences - Rishikesh, Rishikesh 249203, India; ritibhatia_aiims{at}yahoo.com

Statistics from Altmetric.com

A man in his 40s presented to us with generalised erosions for past 3 days (figure 1A,B). He was diagnosed with psoriasis and initiated on weekly low-dose (15 mg) oral methotrexate a few days back. Two weeks after starting the treatment, he noticed bleeding from pre-existing plaques of psoriasis on cubital fossa. Thereafter, he developed multiple erosions on normal skin as well as on pre-existing plaques, in generalised distribution. Additionally, he noticed oral and genital erosions associated with bleeding and burning. The eruption was not preceded by vesicles or any systemic features. Apart from methotrexate, the patient was taking folic acid 5 mg weekly.

Figure 1

(A) Deep fissures on psoriatic plaques on the palm. (B) Multiple irregular erosions on legs. (C) (H&E, ×10). Eccrine squamous syringometaplasia (arrows). (D) (H&E, ×40). Necrotic keratinocytes (blue arrows), eosinophils (red arrow) and pigment incontinence (black arrow) in the dermis.

A physical examination revealed multiple erosions predominantly affecting the body folds, lumbosacral area, lower limbs, palms and soles in a symmetrical pattern. …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.